MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1804250-08
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Device Damaged by Another Device (2915); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, mildly tortuous lesion in the left anterior descending (lad) artery.A 2.75x28mm xience skypoint drug eluting stent (des) was advance to the target lesion and implanted without issue.Next, a 2.5x8mm skypoint des was attempted to be advanced through the newly implanted 2.75x28mm des; however, the advancing stent became caught on the implanted stent and dislodged in the anatomy.The 2.5x8mm skypoint delivery system was removed from the anatomy, and a snare device was used to remove both the implanted 2.75x28mm stent and the 2.5x8mm stent.The procedure was completed with non-specific medical management.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.It was reported xience skypoint stent delivery system (sds) was attempted to be advanced through the newly implanted 2.75x28mm des, however, the advancing stent became caught on the implanted stent and dislodged in the anatomy.The 2.5x8mm skypoint delivery system was removed from the anatomy, and a snare device was used to remove both the implanted 2.75x28mm stent and the 2.5x8mm stent.It should be noted that the xience skypoint everolimus eluting coronary stent system instruction for use (ifu) states: when treating multiple lesions within the same vessel, stent the distal lesion prior to stenting the proximal lesion.Stenting in this order obviates the need to cross the proximal stent during placement of the distal stent and reduces the chance of damaging or dislodging the proximal stent.In this case, the instruction for use (ifu) deviation related to incorrect placement order may have contributed to the reported event.The investigation determined the reported difficulties are related to user error as it is likely while advancing the 2.5x8mm xience skypoint stent the device interacted with the previously implanted 2.75x28 mm xience skypoint stent causing the reported difficulty to advance and subsequent stent dislodgement.A snare was used to remove the 2.5x8 dislodged stent, both the 2.5x8mm and 2.75x28mm stent were removed during the snaring process causing the reported device damaged by another as the successfully implanted stent was removed.The proximal stent was placed prior to the distal stent.The xience skypoint instructions for use indicate that stenting in this order may cause stent damage and/or dislodgement.There is no indication of a product quality issue with respect to manufacture, design or labeling.The 2.75x28mm xience skypoint stent referenced is filed under separate medwatch report number.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15565773
Report Number2024168-2022-10423
Device Sequence Number14942185
Product Code NIQ
UDI-Device Identifier08717648233050
UDI-Public08717648233050
Combination Product (Y/N)Y
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2023
Device Model Number1804250-08
Device Catalogue Number1804250-08
Device Lot Number1110841
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2022
Initial Report FDA Received Date10/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.75X28MM XIENCE SKYPOINT STENT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown